Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!So sorry to hear that Emma is having loose stools. In general, any medication administered has the potential to cause diarrhea but rarely if ever have I seen this side effect in dogs with metronidazole.Even without seeing giardia, Metronidazole has the palliative or calming effect of the gi tract and often I will send metronidazole home with a pet because it is effective in controlling diarrhea, especially with colitis which can mean blood or mucus as well very effectively.So even though there is a very slight possibility of diarrhea with this medication it is very highly uncommon and much more consistently controlling of this symptom.I do understand your hesitancy but I do agree it can help get her more comfortable along with a bland bulking diet such as Hill's I/D, Iams Intestinal Diet, or a homemade diet of white rice and lean boiled meat such as chickenI hope this information makes sense but please let me know how else I can assist you both todayIf you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION at the top of your screen (I am not compensated in any other way). Bonuses are always welcome. Thanks!
Good evening, I wanted to check in on you and your Emma to see if I can be of any further assistance to you both today. Happy Holidays!
If you are satisfied with our chat please rate or accept with the stars on the top of your screen so I may be compensated for my time. If you are having any difficulties you can also state your rating (excellent, good, fair) in our chat as an alternative. Thank you!
Good afternoon, I am curious to hear if your dog did alright with the metronidazole after you asked your question last week. I would love an update when you are able!If you found my information helpful I would very much appreciate you rating our chat on the top of the screen so I maybe compensated for my time. Thank you!